Jump to content
CrazyBoards.org

Recommended Posts

I was on Topamax a little over a year ago for migraines (100 mg qhs) and it gave me a really bad UTI and a kidney stone. So my neurologist stopped it and put me on something else. Well, in December I was inpatient and my Pdoc put me on 25 mg Topamax bid to combat weight gain from Seroquel and Remeron (even though I've been on them both since June and have *lost* weight*) and to help even out my moods. It has also affected my obsessive thoughts--i.e. self-injury. I don't obsess about it anymore and so now it is easier to get past the urges. I am not completely sure if it is the Topamax/Seroquel combo (50 mg/200mg respectively) or just the increase in the Seroquel or just the Topamax.

Here is the problem. I have another UTI. I am diabetic (diagnosed in August) so I am already prone to kidney/urinary tract issues. I have had this UTI for 2 1/2 weeks. 10 days of Amoxicillin didn't do anything, it actually got worse. Now I am on Cipro and I am having to take Lorcet Plus and Phenergan for pain and nausea because my doc thinks I have kidney stones. So it looks like I am just not going to be able to take Topamax EVER. I have been bedridden for two days because of the pain I am having in my lower back and sides.

My question is this: Has anyone else had this bad a problem with Topamax? And, what are some other meds that work in the same fashion as Topamax for mood stabilization and impulse control--if indeed that is what is working in that department? Would another increase of Seroquel cover it?

Link to comment
Share on other sites

I was on Topamax a little over a year ago for migraines (100 mg qhs) and it gave me a really bad UTI and a kidney stone. So my neurologist stopped it and put me on something else. Well, in December I was inpatient and my Pdoc put me on 25 mg Topamax bid to combat weight gain from Seroquel and Remeron (even though I've been on them both since June and have *lost* weight*) and to help even out my moods. It has also affected my obsessive thoughts--i.e. self-injury. I don't obsess about it anymore and so now it is easier to get past the urges. I am not completely sure if it is the Topamax/Seroquel combo (50 mg/200mg respectively) or just the increase in the Seroquel or just the Topamax.

Here is the problem. I have another UTI. I am diabetic (diagnosed in August) so I am already prone to kidney/urinary tract issues. I have had this UTI for 2 1/2 weeks. 10 days of Amoxicillin didn't do anything, it actually got worse. Now I am on Cipro and I am having to take Lorcet Plus and Phenergan for pain and nausea because my doc thinks I have kidney stones. So it looks like I am just not going to be able to take Topamax EVER. I have been bedridden for two days because of the pain I am having in my lower back and sides.

My question is this: Has anyone else had this bad a problem with Topamax? And, what are some other meds that work in the same fashion as Topamax for mood stabilization and impulse control--if indeed that is what is working in that department? Would another increase of Seroquel cover it?

<{POST_SNAPBACK}>

Hey, sorry to hear about your problems with topamax...I am on Topamax (100 mgs) and Ive not had any probs thus far (knock on wood)...you might talk to your Pdoc and gp about the seroquel increase, I personally have found alot of luck with Depakote ER as far as mood stability, but it also comes with its risks and side effects...

Link to comment
Share on other sites

Awww, I'm sorry to hear about all your troubles.  Kidney stones are no fun.  I've had them several times...only once was Topamax related though.

I take 600 mg of Topamax daily.  I got kidney stones once since I've been on Topamax.  My solution is to drink TONS of water (like 3-4 liters a day) and eat a kidney stone friendly diet (I can post some general info if you're interested).  It works for me. 

All my other kidney stone problems were previously due to alcohol consumption in my youth. ;)

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...